New to Rebif

A board to discuss the Multiple Sclerosis modifying drug Rebif

New to Rebif

Postby catfreak » Mon Jun 02, 2008 6:23 pm

I just started my Rebif last week. I had shot #3 today. No side effect to speak of except for fatigue.

I was wondering if the side effects get worse when the dose goes up to 22 and 44? I hate that this makes me sit and wait for something to make me sick.

Does anyone take medication for the fatigue and does it help?

I wonder sometimes how I will keep working when this gets worse. I do hope to continue since I need the income and insurance.

Thanks for listening.
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 3:00 pm
Location: Mississippi

Advertisement

Postby anita » Tue Jun 03, 2008 8:33 am

Hallo catfreak,

let me tell you,that I am on rebif now for six weeks, so on rebif 44 I am since last two weeks...
You know, there should be no worse side efect, when the dose gets up, that is why you become first rebif 22 and then rebif 44, so your body can get used to medicine...
The day that I inject rebif, I always took half an hour before that (that is arroun seven p.m.)a tablet against fever, so I have rarely side efect. Usually I sleep them of... So try to take rebif in the evening...

I hope your side efects will disappear......


Have a nice day,

Anita
User avatar
anita
Family Member
 
Posts: 26
Joined: Thu May 01, 2008 3:00 pm
Location: Slovenia

Postby GeoGuy » Tue Jun 03, 2008 4:36 pm

Catfreak (very descriptive name by the way),

I 've been on Rebif for about a year and a half and have had really good luck with it (no new lesions at last MRI and shrinkage in one old lesion). I did experience flu like symptoms for about the first six months but taking ibuprofen really help that. Now, other than the red splotches at injection sites I don't have any side effects. I hope it turns out that well for you but only time will tell.

I did finally give up the autoinjector. Injections really are easier and faster just using the syringe. I also gave up my arms in favor of my sides just above the hipbone. Like most American males in the mid-40's I have a wee bit of "love handle" around the mid section - perfect for injecting Rebif. I cleared this with my Rebif nurse. She said a lot of her male patents did that. As one of the guys from my support group said his neuro told him, it really doesn't matter where the stuff goes in at, as long as it gets in your body.

I tried Provigal for fatigue but I found it made going to sleep difficult (even though I took it first thing in the morning) and it gave me auditory hallucinations. I find coffee to be just as effective.

We all wonder if we will be able to keep working if our MS gets worse. Just remember, that's the point of the Rebif you just started. The interfreons slow progression, so if Rebif is to hard to take, try one of the others.

The main thing is to find the med that works for you and stick with it. Good luck and keep posting! :D

Jack
RRMS since 01/07.
User avatar
GeoGuy
Family Elder
 
Posts: 133
Joined: Sat Sep 29, 2007 3:00 pm
Location: Charlotte, North Carolina

Postby catfreak » Tue Jun 03, 2008 5:52 pm

Hey Anita!

I do take Tylenol 30 minutes prior to injection so I won't get fever and chills. I think I am doing really well so far. I am taking the injection about 5:30 PM. I guess it is so easy to stress over these things.

Catfreak
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 3:00 pm
Location: Mississippi

Postby catfreak » Tue Jun 03, 2008 6:04 pm

Hi GeoGuy,

My name says volumes about me.

I am using the autoinjector at this time. Although it does seem kind of useless in a way. I guess I will keep using it for the time being. I have injected in my stomach twice and leg once. My leg ached the next day so I may stick (ha!) with the stomach or hip.

I do not sleep good now and that is my worry about the fatigue medication. I just want a good nights sleep so bad. Have you tried Ritalin for fatigue?

I hope you keep getting good reports and thanks for your reply!
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 3:00 pm
Location: Mississippi

Postby oreo » Wed Jun 04, 2008 4:15 pm

Catfreak;

I too had some sleep problems. When I mentioned this to my neuro he did the usual 'Hmmm' and then referred me to a sleep clinic. Turned out I had developed sleep apnea along with MS. It is far too easy to blame all our problems on MS when there are other things that can go wrong with our bodies.
Carpe Diem
User avatar
oreo
Family Elder
 
Posts: 166
Joined: Fri Jun 04, 2004 3:00 pm
Location: Canada - Ontario - South-West

Postby GeoGuy » Wed Jun 04, 2008 5:47 pm

CF,

I had problems going to sleep and staying that way. I was also having anxiety attacks. I thought it was a side effect of the Rebif and talked about with my Neuro. She said the anxiety was a symptom of the MS, not the Rebif.

She prescribed citalopram, the generic celexa. It works for me, helps me go to sleep and stops the anxiety.

Oreo is right about other things going on besides MS, but I would definately talk with your Neuro about your sleeplessness.

Jack
RRMS since 01/07.
User avatar
GeoGuy
Family Elder
 
Posts: 133
Joined: Sat Sep 29, 2007 3:00 pm
Location: Charlotte, North Carolina

Postby ShootingStar » Thu Jun 12, 2008 11:33 am

I joined the Rebif club last week, started with a titration pack that goes from 8.8 mcg for two weeks, then 22 for two weeks, then finally 44.

I haven't had any problems so far except for a bit of redness and as of last night I decided that I will NOT be injecting into my arms anymore. Oh man, did that hurt! 8O My flab roll above my butt has been the least troublesome so far. I use the autoinjector and like it. I already have to give myself an insulin shot at night, I don't need to see more needles.

And a big "thumbs up" for Citalopram/Celexa from me too :mrgreen:
~Kim in NV
User avatar
ShootingStar
Family Member
 
Posts: 38
Joined: Tue Mar 25, 2008 4:00 pm
Location: Nevada, USA

Postby catfreak » Thu Jun 12, 2008 6:28 pm

Hi Kim,

I just went up to the 22mcg shot and I will have to say it hurt worse that the 8.8. Still no side effects (Flu like symptoms) yet. I am having the redness at site injection too. i have been using my belly as a pin cushion. My leg was way too sore after I used it. I have not tried the hip fat yet or the arm.

Thanks for posting!

CF
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 3:00 pm
Location: Mississippi

Postby VodooDoll » Sat Jul 19, 2008 6:10 pm

Been on Rebif for about 6 weeks now. How many times a week do you take the meds?

The book says 3 times a week, 48 hrs apart. So I'm taken it Monday, Wednesday & Friday evenings each week. But come Sunday evening after the 48 hrs - my body is "asking" for another shot.
This "asking symptons" continue until I dose back up Monday evening.

Should I be taking Rebif every other day?
User avatar
VodooDoll
Family Member
 
Posts: 30
Joined: Sat Jul 12, 2008 3:00 pm
Location: California

Postby catfreak » Sat Jul 19, 2008 6:55 pm

Voodoo,

You need to stay with the M/W/F schedule or T/T/S. I inject in the mornings about 7am. I have found I do better with mornings. Still no flu like symptoms to speak of.

I called MSLifelines thursday and asked the nurse if Rebif could be causing Hot Flashes, I have been having them everyday for severals weeks. May be hormones and I plan to have that checked this coming week. The nurse said that could be "my" flu like symptom since it effects everybody different. We will see.

Good luck with your Rebif treatment.

CF
Holly - Shine On You Crazy Diamond - Pink Floyd

9/3/09 Stanford - Dr Dake - Stent in R-J to unblock Arachnoid Cyst in Sigmoid Sinus. Stent in narrowed L-J. Balloon in narrowing where R & L Jugulars meet.
User avatar
catfreak
Family Elder
 
Posts: 791
Joined: Sun Jun 01, 2008 3:00 pm
Location: Mississippi

Postby GeoGuy » Sat Jul 19, 2008 6:57 pm

VodooDoll,

Give your Rebif nurse a call to talk about the injection frequency. I also do Monday Wednesday and Friday but have never experienced any kind of withdrawal on Sundays, but were are each unique. If you can't reach your nurse call MSLifelines and talk with them about how you feel on Sundays.

Good luck and let us know what you find out.

Jack
RRMS since 01/07.
User avatar
GeoGuy
Family Elder
 
Posts: 133
Joined: Sat Sep 29, 2007 3:00 pm
Location: Charlotte, North Carolina

Postby VodooDoll » Thu Jul 31, 2008 10:06 am

Thanks for your advice. :o

I called MSLifeLines and the nurse told me to keep dosing M/W/F.
She also told me that I could take the Monday shot earlier in the day,
which will help with my "jones-in" for the shot, and I should let my Dr know what's going on.

SO, I call my Dr. and his nurse told me that it can take 4-5 months to get Rebif totaly built up in your body. This is why people have the side effects until about 4 months.

She told me that how Rebif works is it's like millions of little "Y" connectors that need to attached to the big "o's".
The 'o's" are big, bummy and there might be alot of them, these guys eat our myleon.
The "Y's" attach to the bummy part of the "o" and help roll the them over the little "u" grooves that make the "o's" stick to the myleon, which the "o" love to munch.
Sooo... you have to get enough "Y's" sticking to your "o's" before you feel better.

Guess I have alot of "o's" to stick to.

Hope that makes sense
User avatar
VodooDoll
Family Member
 
Posts: 30
Joined: Sat Jul 12, 2008 3:00 pm
Location: California


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service